Kansas, 2025

Hail in Kansas, June 8, 2025

June 8, 2025 · NWS EAX · 2 events in 1 county or zone

During the afternoon hours of June 8th, storms brought large hail to Linn County, KS.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

During the afternoon hours of June 8th, storms brought large hail to Linn County, KS.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 8, 1:03 PM CST, 17 minutes earlier. Its key messages:

  • Severe storms will be possible this afternoon/evening along a cold front along and south of a Moberly to Paola line.
  • Large hail and damaging wind gusts will be the primary hazards.
  • Unsettled weather is probable for Thursday and into the weekend, with multiple chances for showers and thunderstorms.
Area forecast discussion, Jun 8, 1:03 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
203 PM CDT Sun Jun 8 2025

.KEY MESSAGES...

- Severe storms will be possible this afternoon/evening along a
  cold front along and south of a Moberly to Paola line.

- Large hail and damaging wind gusts will be the primary
  hazards.

- Unsettled weather is probable for Thursday and into the
  weekend, with multiple chances for showers and thunderstorms.

&&

.DISCUSSION...
Issued at 200 PM CDT Sun Jun 8 2025

Early this afternoon, a cold front is moving through the forecast
area as of 1pm is extending from Macon to Olathe. Our ahead of this
front a very unstable environment with a reservoir of CAPE values
range from 2000-3000J/Kg. Coupled with 40-50kts of effective shear
and fairly steep low-level lapse rates between 7.0-7.5 provide an
ample environment for severe storms capable of large hail, and
damaging winds. These storms will be efficient with PWATs between
1.25-1.50" however, the front should be progressive enough to
preclude any more than very localized flooding. This front will
continue to progress southeastward through the late afternoon into
this evening before finally exiting the CWA late this evening. in
addition, some post frontal showers and thunderstorms will be
possible however this will not be severe. A surface ridge of high
pressure will build into the area tonight allowing condition to dry
and clear out. This will allow temperatures to drop into the 50s
tonight.

Tomorrow, the upper level trough digging through the Upper Midwest
which was the catalyst for driving the cold front through the area
today will continue to dig into the Great Lake region. This will
force a reinforcing cold front through the area holding highs in the
70s. Monday night, another surface ridge of high pressure will build
into the area which will remain in control through Tuesday night.
This will keep conditions tranquil. Height rises on Tuesday will
allow highs to warm to near normal in the low to mid 80s.
Temperatures will further warm on Wednesday as shortwave ridging
builds over the area in response to a mid-level trough moving into
the southern Plains. This coupled with modest WAA will push highs
into the mid 80s to near 90.

Conditions become active again late in the week as the upper level
trough, in the form of a closed low, over the southern Plains slowly
moves northeastward toward the local area. This will allow showers
and thunderstorms to overspread the area Thursday holding highs in
the mid 80s. Severe weather is not anticipated at this time. Shower
and thunderstorm chances will continue Thursday night into Friday as
the closed low remains over the area before finally becoming an open
wave and shifting east on Friday. Long-wave, low amplitude ridging
will reside over the central CONUS by next weekend. However, several
upper level shortwaves rounding the ridge will continue to bring
unsettled weather to the area through the weekend. The unsettled
Friday through Sunday will hold highs in the low to mid 80s through
the period.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1229 PM CDT Sun Jun 8 2025

VFR conds are expected to prevail thru the TAF pd but there is
the chc for scattered showers and isolated thunderstorms at the
terminals (except KSTJ) btn 20Z-23Z however no cig/vis
restrictions are expected. Otrw...expect sct-bkn mid lvl clouds
thru the pd. A cold front has made its way thru the terminals
veering winds to the north btn 10-15kts with ocnl gusts btn
20-25kts. Winds will subside and become lgt and vrb aft 01Z and
will remain lgt and vrb thru 14Z-15Z when winds will again
increase out of the WNW-NW to 10-15kts with gusts to 20-25kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Jun 8, 4:04 AM CST, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0504 AM CDT Sun Jun 08 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091004-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0504 AM CDT Sun Jun 08 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to weather.gov/eax/hwo for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

The radar

The Pleasant Hill radar (KEAX), 98 km away, was scanning. The volume nearest the first event began at 19:18 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Linn

When
June 8, 1:20 PM CST to 1:21 PM CST
Where
Linn County, 4.87 mi S of Centerville
Measured
2 in hail
Reported by
Public
Coordinates
38.150, -95.010

Two inch diameter hail reported between Centerville and Blue Mound.

Hail, Linn

When
June 8, 1:38 PM CST to 1:39 PM CST
Where
Linn County, 4.7 mi SW of Mound City
Measured
1.5 in hail
Reported by
Public
Coordinates
38.110, -94.890

Hail up to ping pong ball size reported at Mound City Lake.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1277530, 1277531.